Araştırma özeti
Aşağıdaki metin kaynak makalenin lisansı doğrulanmış orijinal özetidir. cc by
BackgroundValproic acid is associated with increased risks of tremor and parkinsonism.Case reportA 67-year-old man with a diagnosis of epilepsy who had been treated with valproic acid (VPA) for 32 years noticed right-dominant upper-limb resting tremor accompanied by mild rigidity and bradykinesia. He was initially diagnosed with tremor-dominant Parkinson's disease (TDPD), but dopamine transporter single-photon emission computed tomography demonstrated no nigrostriatal degeneration. At 3 months after discontinuing VPA, his symptoms dramatically improved.DiscussionVPA-induced tremor usually consists of postural or kinetic tremor without asymmetry. Our case indicated that careful evaluation is needed, even in cases of asymmetrical resting tremor and mild parkinsonism resembling TDPD after long term exposure to VPA.HighlightsWe report an atypical case of valproic acid-induced tremor and parkinsonism that mimics tremor-dominant Parkinson's disease. Physicians should not exclude the possible relation to valproic acid in patients presenting unilateral resting tremor and parkinsonism even in the absence of long-term side effects.
Bilimsel değerlendirme
Araştırma sorusu
Sorunun kapsamı orijinal çalışma üzerinden değerlendirilir.
Yöntem ve örneklem
Çalışma tasarımı ve örneklem için kaynak makaleyi kontrol edin.
Temel bulgular
Bu kayıt için editoryal olarak onaylanmış bulgu özeti henüz yayımlanmadı.
Sınırlılıklar
Sonuçların genellenebilirliği, yanlılık ve klinik anlamı ayrıca incelenmelidir.
Bibliyografik veriden yöntem, örneklem veya klinik sonuç çıkarımı yapılmaz.